MAUDE Adverse Event Report: SYNTHES GMBH SOCKET WRENCH WITH L-HANDLE FOR 12PT NUTS

SYNTHES GMBH SOCKET WRENCH WITH L-HANDLE FOR 12PT NUTS
Catalog Number 388.584
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 388.584 lot: 1l95408 release to warehouse date: 03 july 2019 manufacturing site: werk hägendorf a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the expansion insert deformed at the tip.The star-shaped catch was unable to assemble with the l-handle.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the socket-wrench f/12point nut w/l-handle would contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.
 
Event or Problem Description
It was reported that there was an issue with some instruments.Both instruments on the kit were unusable - one was missing a screw that holds instrument together and one was misaligned so would not hold the sleeve correctly.A socket wrench hsdu must have dismantled the instrument and not been assembled correctly and was missing the vital springs to ensure this can work and tighten the nuts.There was no impact to the patients and delayed surgery for around ten minutes until another set was available.

Brand Name
SOCKET WRENCH WITH L-HANDLE FOR 12PT NUTS
Common Device Name
WRENCH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21911582
Report Number8030965-2025-04079
Device Sequence Number7266818
Product Code HXC
UDI-Device Identifier07611819128767
UDI-Public(01)07611819128767(10)1L95408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.584
Device Lot Number1L95408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown